MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL OG CMPLX XTRASOFT COIL 3.5X7.5; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL OG CMPLX XTRASOFT COIL 3.5X7.5; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number 640CX3575
Medical Device Problem Code Positioning Problem (3009)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/30/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Procode: krd/hcg.Initial reporter: the customer contact information, including name, occupation, phone, fax, and e-mail address, was not reported.The device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The company is seeking this information through the event investigation.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
 
Event or Problem Description
As reported by the field, during a coil embolization, a 3.5x7.5 og cmplx xtrasoft coil was being used as a first coil.The physician didn't like the shape of coil deployment and decided to pull it out.During resheathing the coil, the introducer failed to be re-zipped.The physician used a same like product.The procedure was successfully finished.There was no patient injury reported.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).The product has been returned for evaluation and testing; however, the engineering evaluation has not been completed.Additional information will be submitted within 30 days of receipt.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.Complaint conclusion: as reported by the field, during a coil embolization, a 3.5x7.5 og cmplx xtrasoft coil was being used as a first coil.The physician didn't like the shape of coil deployment and decided to pull it out.During resheathing the coil, the introducer failed to be re-zipped.The physician used a same like product.The procedure was successfully finished.There was no patient injury reported.A non-sterile unit og cmplx xtrasoft coil 3.5x7.5 was received inside of a pouch.The device was inspected, and it was found that the hypo-tube has a kinked condition, also, the introducer has a damage condition, no other damages or anomalies were observed during the visual analysis.The embolic coil was inspected under a microscope and it was found in good normal conditions, no damages or anomalies were observed during the microscopic inspection.The functional analysis could not be performed due to the damaged condition noted on the introducer.A manufacturing record evaluation was performed for the finished device 30279406 number, and no non-conformances related to the reported complaint condition were identified.The complaint reported by the customer ¿coil introducer - zipping difficulty-rezipping¿ could not be evaluated.During the analysis it was noted that the hypo-tube has a kinked condition, also, the introducer has a damage condition and due to these conditions, the reported event can be confirmed.The kinked condition noted on the hypo-tube and the damage condition noted on the introducer could be related with the customer¿s complaint however it cannot be determined the exact when this condition appeared.The complaint reported by the customer ¿coil - positioning difficulty-poor conformability¿ could not be confirmed since during the microscopic inspection the embolic coil was found in good normal conditions.Based on this information the customer¿s complaint cannot be confirmed.Neither the analysis nor the mre suggests that the failure reported by the customer could be related to the manufacturing process.The instructions for use (ifu) instructs on proper positioning of the microcoil system.The ifu also warns: ¿if repositioning of the microcoil is necessary, carefully observe the motion of the microcoil in respect to the dpu wire while retracting the microcoil under fluoroscopy.If the microcoil movement is not one-to-one with the dpu wire, or if repositioning is difficult, the microcoil may have become stretched and could possibly break.Gently remove and discard the microcoil system¿.The ifu also instructs the user to unsheathe a small length of the dpu to unlock the device, then to advance the embolic coil into the microcatheter until the hub connector of the dpu reaches the proximal end of the resheathing tool.This results in the placement of the embolic coil and the more flexible and fragile distal sections of the dpu inside the microcatheter before continuing to unsheathe the device.If the device is unsheathed before advancing into the microcatheter, there is a risk that the embolic coil or the distal end of the dpu will be unsheathed and pass through the resheathing tool.If the resheathing tool passes over the distal end of the dpu, this will expose these flexible sections, which will then be subject to kinking and bending.Once a part of the dpu is kinked or bent, the translucent introducer sheath will not be able to re-form around it, and that section of the device will protrude.Assignment of root cause for the events remains speculative and inconclusive, based on the limited information provided and the evidence presented by the returned device; however, it is possible that clinical and procedural factors, including device manipulation and device interaction, may have contributed to the reported failures and damages on the returned system.Multiple attempts to obtain additional information were unsuccessful.If information is provided at a later date, the file will be reopened and processed accordingly.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the events were related to a manufacturing or design issue, no corrective actions will be taken at this time.

Brand Name
OG CMPLX XTRASOFT COIL 3.5X7.5
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key10477958
Report Number3008114965-2020-00395
Device Sequence Number3177585
Product Code KRD
UDI-Device Identifier10886704030706
UDI-Public10886704030706
Combination Product (Y/N)N
PMA/510(K) Number
K093973
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/12/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2021
Device Model Number640CX3575
Device Catalogue Number640CX3575
Device Lot Number30279406
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/08/2020
Initial Date Received by Manufacturer 08/12/2020
Supplement Date Received by Manufacturer10/08/2020
11/03/2020
Initial Report FDA Received Date09/01/2020
Supplement Report FDA Received Date10/28/2020
11/04/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1